Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

On the Timoshenko theory of transverse beam vibrations


Author: C. L. Dolph
Journal: Quart. Appl. Math. 12 (1954), 175-187
MSC: Primary 73.2X
DOI: https://doi.org/10.1090/qam/62620
MathSciNet review: 62620
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] Lord Rayleigh, The theory of sound, MacMillan Co., London, 1877, par. 186.
  • [2] S. P. Timoshenko, On the correction for shear of the differential equation for transverse vibration of prismatic bars, London Phil. Mag. (6) 41, 744 (1921).
  • [3] -, On the transverse vibrations of bars of uniform cross-section, London Phil. Mag. (6) 43, 125 (1921).
  • [4] R. D. Mindlin, Influence of rotary inertia and shear on flectural motions of isotropic, elastic plates, J. Appl. Mech. 18, 31 (1951).
  • [5] E. Goens, Über die Bestimmung der Elastizitätsmoduls von Stäben mit Hilfe von Biegungsschwingungen, Ann. Physik. (5) 11, 649 (1931).
  • [6] J. Ormondroyd, R. Hess and G. Hess, Theoretical research on the dynamics of a ship's structure, Univ. of Mich. Eng. Res. Inst., Third Progress Report, Office of Naval Research Contract n50-ri-116 (1949).
  • [7] R. Hess, Theoretical vibrations of beams, Ph. D. thesis, Dept. of Eng. Mechanics, Univ. of Mich., 1949.
  • [8] E. T. Kruszewski, Effect of transverse shear and rotary inertia on the natural frequency of a uniform beam, NACA, Tech. Note 1909 (1949).
  • [9] C. Howe, R. Howe, and L. Rauch, Application of the electronic differential analyzer to the oscillation of beams, including shear and rotary inertia, Ext. Memo. UMM-67, Univ. of Mich. Res. Inst., (1951).
  • [10] C. L. Dolph, Normal modes of oscillation of beams, Ext. Memo. UMM-79, Univ. of Mich. Res. Inst. (1950).
  • [11] R. Mindlin and L. E. Goodman, Beam vibrations with time dependent boundary conditions, J. App. Mech. 17, 377 (1950). MR 0038830

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73.2X

Retrieve articles in all journals with MSC: 73.2X


Additional Information

DOI: https://doi.org/10.1090/qam/62620
Article copyright: © Copyright 1954 American Mathematical Society

American Mathematical Society